MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP; M3-DERMAL

INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP; M3-DERMAL
Catalog Number 33510
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Caustic/Chemical Burns (2549)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This report is 2 of 2 for the cryo-pen used during this event and is linked to mfg number 3014334038-2024-00037: a facility reported that before a procedure, when the end user started screwing a cartridge onto the unspecified cryo-pen, gas spilled out and froze the user's hands.The user experienced redness and tenderness to hands.Observation of the user was performed.No further user outcome was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.E1: full name of reporting facility is (b)(6) clinic.
 
Additional Manufacturer Narrative
Corrected b5 narrative: a facility reported that before a procedure, when the end user started screwing a cartridge onto the cryosolution pen/ cryosolutions set with 1 cartridge/1mm tip (33510), gas spilled out and froze the user's hands.The user experienced redness and tenderness to hands.Observation of the user was performed.No further user outcome was reported.Updated h10 narrative: the suspected cryosolution pen/cryosolutions set with 1 cartridge/1mm tip (33510) was not returned to the manufacturer; therefore, an evaluation of the device could not be performed.Device history record (dhr) was reviewed, and no abnormalities related to the reported issue were identified.A definitive root cause cannot be determined.Per the product supplier, a damaged poorly seated o-ring may allow gas to escape when installing a new cartridge.The product serial number indicates a manufacture date of 2018.Wear or damage to the o-ring may have occurred over multiple years of use.Gas can also escapee if a new cartridge is installed incompletely.The cartridge must be screwed in quickly and completely.Protective gloves must always be worn when handling cryosolutions products.Corrective and preventative action was opened to investigate the issue of providers being burned by cryosolutions.Trends will be monitored for this and similar issues.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Corrected field: h1 (h1 of follow-up 1 was mistakenly reported as malfunction).

Brand Name
CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP
Common Device Name
M3-DERMAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18794053
Report Number3014334038-2024-00041
Device Sequence Number7331202
Product Code GEH
UDI-Device Identifier10381780171898
UDI-Public10381780171898
Combination Product (Y/N)N
PMA/510(K) Number
K091721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/09/2024
06/16/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/22/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown